Alert archive / Texas / Flash Flood Warnings in 1999
Flash Flood Warning 28, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at May 24, 1999, 11:33 PM CDT for Ector County, Midland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 1999, 11:33 PM CDT (04:33 UTC)
- Expired
- May 25, 1999, 2:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Ector County, TX, Midland County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 186 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 250433 FFWMAF TXC135-329-250730- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 1133 PM CDT MON MAY 24 1999 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN ECTOR COUNTY IN SOUTHWESTERN TEXAS NORTHERN MIDLAND COUNTY IN SOUTHWESTERN TEXAS * UNTIL 230 AM CDT * AT 1130 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WITH VERY HEAVY RAIN WAS LOCATED OVER THE MIDLAND/ODESSA AREA...MOVING EAST AT 15 MPH. * EXCESSIVE RAINFALL AT THE RATE OF 1 TO 3 INCHES PER HOUR WILL PRODUCE FLOODING OVER MIDLAND/ODESSA THROUGH 230 AM CDT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HAhRDER TO RECOGNIZE THE DANGER OF FLOODING. RSB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 7:52 PM CDT, 3 hours 41 minutes earlier.
Area forecast discussion, May 24, 7:52 PM CDT, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 752 PM CDT MON MAY 24 1999 CONVECTION COMING TOGETHER WRN AREAS AS TSTMS THAT INITIATED IN MEXICAN MTNS DRIFTING E/NE WITH MEAN STEERING FLOW. EXPECT TSTMS TO INCREASE IN COVERAGE...ESPECIALLY W OF PECOS RIVER...AS WELL DEFINED OUTFLOW BOUNDARY NEARING THE PECOS RIVER LIKELY TO ENHANCE ONGOING CONVECTION. OTHERWISE N OF THE BOUNDARY TEMPS HAVE COOLED AND 00Z KMAF SOUNDING SHOWING CAPES 1400 J/KG BUT STILL A CAP TO OVERCOME. ATTM WOULD OPT TO MAINTAIN POPS N/E OF BOUNDARY WITH UPDATES POSSIBLY LATER. GPM
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:17 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 58 min |
| May 24, 8:07 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 58 min |
| May 24, 8:30 PM CDT | Flash Flood Warning | MAF | Brewster, Jeff Davis, Presidio | 3 hr |
| May 24, 8:36 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 59 min |
| May 24, 8:45 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 30 min |
| May 24, 8:53 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Reeves | 52 min |
| May 24, 9:11 PM CDT | Severe Thunderstorm Warning | MAF | Reeves | 59 min |
| May 24, 9:31 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 44 min |
| May 24, 9:43 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 62 min |
| May 24, 9:46 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 49 min |
| May 24, 9:52 PM CDT | Tornado Warning | MAF | Pecos | 38 min |
| May 24, 10:11 PM CDT | Tornado Warning | MAF | Reeves | 49 min |
| May 24, 10:12 PM CDT | Severe Thunderstorm Warning | MAF | Gaines | 63 min |
| May 24, 10:27 PM CDT | Tornado Warning | MAF | Pecos | 63 min |
| May 24, 11:21 PM CDT | Severe Thunderstorm Warning | MAF | Martin, Midland | 39 min |
| May 24, 11:30 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 45 min |
Nearby
Flash Flood Warnings in Texas, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.